Alert archive / Kansas / Special Weather Statements in 2016

Special Weather Statement, NWS Wichita, KS

July 25, 2016Sedgwick County, Kansas

NWS Wichita, KS issued this special weather statement at Jul 25, 2016, 4:21 AM CDT for Sedgwick County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2016, 4:21 AM CDT (09:21 UTC)
Expired
Jul 25, 2016, 4:45 AM CDT
In force
24 min
Issued by
NWS Wichita, KS

County Sedgwick County, KS

The radar

The Wichita radar (KICT), 20 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.4 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2016-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 541 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2016-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
541 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
2621 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

463 
WWUS83 KICT 250921
SPSICT

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
421 AM CDT MON JUL 25 2016

KSZ083-092-250945-
SEDGWICK KS-SUMNER KS-
421 AM CDT MON JUL 25 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... 
  NORTH CENTRAL SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 445 AM CDT

* AT 417 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SWATH OF 40 TO 50 MPH WINDS NEAR CLEARWATER ASSOCIATED
  WITH SLOW MOVING STORMS OVER SUMNER COUNTY. THESE WINDS WERE
  MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HAYSVILLE AND CLEARWATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. 

&&

LAT...LON 3739 9745 3743 9766 3759 9754 3759 9729
TIME...MOT...LOC 0917Z 219DEG 23KT 3749 9749 
$$

KLEINSASSER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jul 25, 3:33 AM CDT, 48 minutes earlier.

Area forecast discussion, Jul 25, 3:33 AM CDT, 48 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
333 AM CDT MON JUL 25 2016

.SHORT TERM...(Today through Wednesday night)
Issued at 327 AM CDT Mon Jul 25 2016

Today:
Based on current and yesterday trends, and decent MUCAPES, suspect
storms/precipitation just west of forecast area continue will
track east across area this morning, with precipitation on the
wane by mid-late morning. Given weak forcing, not anticipating
much if any coverage this afternoon and early eve. Could see an
uptick after 0000 UTC, but more likely will be later tonight per
recent trends/climatology.

Tuesday-Wednesday:
Given little change in overall pattern, will be stuck with low
pops and roughly persistence temperatures on Tuesday. Models do
have fairly good agreement with 500MB trough passage during the
day on Wednesday, which should support a better chance of storms
during the day, with chances waning Wednesday night. -Howerton

.LONG TERM...(Thursday through Sunday)
Issued at 327 AM CDT Mon Jul 25 2016

Thursday-Sunday:
Little change in overall pattern with area in persistent WNW.
Given pattern, will likely see periodic rounds of storms coming
off the high plains, with higher chances for storms in the early
morning hours...and rogue afternoon storms. Will have chances of
rain all periods, but anticipate best chances in the 08-15z time
frame, with secondary peak in the late afternoon/early evening
hours. Most areas will be dry for most of the time. Temperatures
should be seasonal, but will be highly and locally dependent on
precipitation/clouds. -Howerton

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1043 PM CDT Sun Jul 24 2016

Main aviation concern will remain overnight storm chances.

Isolated showers/storms have developed generally west of I-135
over the last hour. Elevated parcels are very unstable with
minimal capping. With lack of decent forcing, tough to pin down
which sites have the best storm chances over the next few hours.
So won't get cute and will just run with VCTS at all sites with
the exception of KCNU which will have a chance of storms a few
hours later. Still feel some of the activity coming off the front
range will have a decent chance to make it in here, generally
after 3am. Storm chances Mon don't look as good as they do
overnight due to the front washing out and some subsidence behind
any MCS that pushes east Mon morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    91  72  93  73 /  60  20  20  20
Hutchinson      90  71  92  72 /  50  20  20  20
Newton          89  71  91  72 /  60  20  20  20
ElDorado        90  72  91  73 /  60  20  20  20
Winfield-KWLD   92  73  92  73 /  60  20  20  20
Russell         90  70  93  71 /  30  10  20  20
Great Bend      91  70  93  71 /  50  20  20  20
Salina          93  72  95  74 /  40  20  20  20
McPherson       89  70  91  71 /  50  20  20  20
Coffeyville     91  73  92  73 /  50  30  20  10
Chanute         89  72  91  73 /  50  20  20  10
Iola            89  72  91  73 /  50  20  20  10
Parsons-KPPF    90  73  91  73 /  50  30  20  10

&&

.ICT Watches/Warnings/Advisories...
None.
&&

SHORT TERM...PJH
LONG TERM...PJH
AVIATION...RBL
Hazardous weather outlook, Jul 24, 7:55 PM CDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
755 PM CDT SUN JUL 24 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-252100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
755 PM CDT SUN JUL 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS,
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS MAY AFFECT THE REGION TONIGHT....ESPECIALLY
AFTER MIDNIGHT. THE STRONGEST ACTIVITY WILL BE CAPABLE OF 50 MPH
WINDS AND HIGH RAINFALL RATES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PERIODIC THUNDERSTORM CHANCES ARE EXPECTED THROUGHOUT THE
UPCOMING WEEK. WHILE WIDESPREAD ORGANIZED SEVERE WEATHER IS NOT
EXPECTED...A HANDFUL OF STRONG TO SEVERE STORMS ARE POSSIBLE
ACROSS THE REGION...ALONG WITH LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

LAWSON

In the hours before

Special weather statement, Jul 25, 12:26 AM CDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1226 AM CDT MON JUL 25 2016

KSZ051-052-250600-
MCPHERSON KS-MARION KS-
1226 AM CDT MON JUL 25 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL MCPHERSON COUNTY IN CENTRAL KANSAS...
  SOUTHWESTERN MARION COUNTY IN CENTRAL KANSAS...

* UNTIL 100 AM CDT

* AT 1224 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR LEHIGH...OR 6 MILES SOUTHEAST
  OF CANTON...MOVING EAST AT 10 MPH.

PEA TO DIME SIZE HAIL...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE
WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HILLSBORO...GOESSEL...LEHIGH AND MARION LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3824 9744 3842 9742 3845 9712 3818 9715
TIME...MOT...LOC 0524Z 274DEG 7KT 3833 9734

KLEINSASSER
Special weather statement, Jul 25, 2:46 AM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
246 AM CDT MON JUL 25 2016

KSZ047-250845-
BARTON KS-
246 AM CDT MON JUL 25 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  BARTON COUNTY IN CENTRAL KANSAS...

* UNTIL 345 AM CDT

* AT 239 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN ACROSS
  PORTIONS OF BARTON COUNTY. THIS ACTIVITY WAS MOVING SLOWLY TO THE
  EAST AND SOUTHEAST. DUE TO THE HIGH RAINFALL RATES...AREAS OF
  STREET FLOODING AND OTHER MINOR LOW-LAND FLOODING MAY EVENTUALLY
  BE POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  GREAT BEND...HOISINGTON...ELLINWOOD...CLAFLIN...PAWNEE ROCK...
  ALBERT...OLMITZ...GALATIA...SUSANK...ODIN...
  GREAT BEND AIRPORT AND CHEYENNE BOTTOMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE
RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3870 9903 3870 9848 3826 9848 3826 9903
TIME...MOT...LOC 0739Z 287DEG 23KT 3832 9888

KLEINSASSER
Special weather statement, Jul 25, 4:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
421 AM CDT MON JUL 25 2016

KSZ083-092-250945-
SEDGWICK KS-SUMNER KS-
421 AM CDT MON JUL 25 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  NORTH CENTRAL SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 445 AM CDT

* AT 417 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SWATH OF 40 TO 50 MPH WINDS NEAR CLEARWATER ASSOCIATED
  WITH SLOW MOVING STORMS OVER SUMNER COUNTY. THESE WINDS WERE
  MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HAYSVILLE AND CLEARWATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

&&

LAT...LON 3739 9745 3743 9766 3759 9754 3759 9729
TIME...MOT...LOC 0917Z 219DEG 23KT 3749 9749

KLEINSASSER

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 12:26 AM CDTSpecial Weather StatementICTMarion34 min
Jul 25, 2:46 AM CDTSpecial Weather StatementICTBarton59 min
Jul 25, 5:22 AM CDTSpecial Weather StatementICTMarion38 min
Jul 25, 6:00 AM CDTSpecial Weather StatementICTButler, Chase45 min
Jul 25, 6:14 AM CDTAreal Flood WarningICTButler, Chase, Harvey, Marion5 hr
Jul 25, 6:38 AM CDTSpecial Weather StatementICTAllen, Elk, Greenwood, Neosho, Wilson, Woodson52 min

Nearby

Special Weather Statements in Kansas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.